Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2005, 3:31 PM CDT for Howell County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 3:31 PM CDT (20:31 UTC)
- Expired
- May 19, 2005, 4:06 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Howell County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 192031 SVRSGF MOC091-192130- /O.NEW.KSGF.SV.W.0032.050519T2031Z-050519T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 331 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWELL COUNTY IN MISSOURI. * UNTIL 430 PM CDT. * AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF WILLOW SPRINGS...OR 23 MILES NORTHWEST OF WEST PLAINS...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR WILLOW SPRINGS BY 350 PM CDT. 5 MILES SOUTHWEST OF MOUNTAIN VIEW BY 430 PM CDT. THE TOWN OF PEACE VALLEY IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3705 9209 3696 9209 3678 9169 3704 9167 $$ CRAMER
2 follow-up statements
000 WWUS53 KSGF 192050 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 349 PM CDT THU MAY 19 2005 MOC091-192130- /O.CON.KSGF.SV.W.0032.000000T0000Z-050519T2130Z/ HOWELL MO- 349 PM CDT THU MAY 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HOWELL COUNTY UNTIL 430 PM CDT... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF WILLOW SPRINGS NEAR THE DOUGLAS COUNTY LINE...OR 21 MILES NORTHWEST OF WEST PLAINS. MOVEMENT WAS GRADUALLY EAST AT AROUND 10 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR WILLOW SPRINGS BY 430 PM CDT. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3704 9209 3694 9209 3678 9169 3704 9167 $$ CRAMER
000 WWUS53 KSGF 192106 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 406 PM CDT THU MAY 19 2005 MOC091-192116- /O.CAN.KSGF.SV.W.0032.000000T0000Z-050519T2130Z/ HOWELL MO- 406 PM CDT THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HOWELL COUNTY HAS BEEN CANCELLED... AT 403 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER POSED AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3704 9209 3694 9209 3678 9169 3704 9167 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:45 PM CDT, 46 minutes earlier.
Area forecast discussion, May 19, 2:45 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT THU MAY 19 2005 .DISCUSSION... MAIN STORM DEVELOPMENT SO FAR THIS AFTERNOON WAS OCCURRING ALONG AND EAST OF A LINE FROM SALEM TO GAINESVILLE...IN AN AREA OF BETTER LOW LEVEL CONVERGENCE. MOISTURE PROFILE OFF THE LITTLE ROCK SOUNDING SHOWS BETTER MID LEVEL MOISTURE AVAILABLE TO OUR SOUTHEAST ALSO. 18Z SOUNDING FOR KSGF SHOWED A WEAK CAP AROUND 800 MB WITH CAPE AROUND 1700 J/KG. VERTICAL WIND FIELDS REMAIN WEAK WITH WINDS OF 20 KTS OR LESS FROM THE SURFACE THROUGH 400 MB. WILL CONTINUE SLIGHT CHANCE TO CHANCE POPS FOR ALL AREAS THROUGH THE AFTERNOON INTO EARLY EVENING TO ACCOUNT FOR UNSTABLE CONDITIONS AND POSSIBLE CONVERGENCE ALONG ANY STRAY BOUNDARIES OVER THE AREA. MAIN SHORTWAVE ENERGY WAS ROTATING OVER WISCONSIN WITH A SECONDARY FRONT EXTENDING FROM SOUTHEAST IOWA INTO NORTHWEST MO THIS AFTERNOON. MAIN QUESTION FOR TONIGHT WILL BE WHETHER OR NOT THERE WILL BE ENOUGH MOISTURE AND CONVERGENCE ALONG THE FRONT TO POP A FEW STORMS AS THE FRONT PROPAGATES SOUTHEAST. FOR NOW WILL TREND POPS EASTWARD FOR THE OVERNIGHT HOURS AND LEAVE THE REST OF THE FORECAST AREA DRY. FOR THE REST OF THE FORECAST WILL CONTINUE TO LEAVE SLIGHT CHANCE POPS IN FOR SUNDAY AS ALL MODELS CONTINUE TO BRING A DECENT NORTHWEST FLOW SHORTWAVE AND COLD FRONT ACROSS THE REGION. AS USUAL MOISTURE AVAILABILITY WILL BE THE MAIN FACTOR AGAINST WIDESPREAD PRECIP...AND THINK MOST AREAS WILL REMAIN DRY. EXTENDED MODEL GUIDANCE IS TRENDING TOWARD BUILDING A RIDGE MORE TO OUR WEST WITH OUR AREA REMAINING IN A NORTHWEST FLOW REGIME. ANOTHER DRY CANADIAN AIRMASS WILL BUILD SOUTHWARD EARLY NEXT WEEK SO WILL BACK OFF ON PRECIP CHANCES MONDAY AND TUESDAY...AND KEEP TEMPS MAINLY 50S/70S. BY WEDNESDAY AFTERNOON ANOTHER COLD FRONT IS EXPECTED TO ORGANIZE OVER THE REGION WITH A HALFWAY DECENT FETCH OFF THE GULF. SO WILL INCLUDE LOW CHANCES FOR PRECIP FROM WEDNESDAY AFTERNOON INTO THURSDAY IN THE GRIDS. TERRY && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHERN MISSOURI THIS AFTERNOON. SPRINGFIELD AND JOPLIN AIRPORTS MAY BE A LITTLE FAR WEST TO EXPERIENCE THIS ACTIVITY AS BETTER INSTABILITY AND LIFT IS OCCURRING OVER SOUTH CENTRAL AND SOUTHEAST MISSOURI. THEREFORE I WENT AHEAD AND LEFT THUNDERSTORMS OUT OF THE TAFS. AMENDMENTS WILL BE MADE IF ANY OF THIS ACTIVITY NEARS THE TWO AIRPORTS. WINDS WILL SHIFT TO THE NORTH OVERNIGHT AS A COLD FRONT APPROACHES. LOOK FOR A BROKEN DECK OF MID LEVEL CLOUDS TO PUSH THROUGH THE REGION. VFR CONDITIONS ARE EXPECTED THROUGH THE ENTIRE 24 HOUR FORECAST PERIOD. && CRAMER .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, May 19, 1:01 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 PM CDT THU MAY 19 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: ALONG AND EAST OF A LINE FROM VERSAILLES TO SPRINGFIELD UNTIL 9 PM. DISCUSSION: A MOIST AND SLIGHTLY UNSTABLE AIRMASS WILL INTERACT WITH A WEAK COLD FRONT OVER THE REGION TO PRODUCE SCATTERED THUNDERSTORMS THROUGH THE AFTERNOON INTO EARLY EVENING. VERTICAL WIND PROFILES WILL REMAIN WEAK THIS AFTERNOON. HOWEVER ENOUGH INSTABILITY WILL BE AVAILABLE FOR A FEW STRONG TO SEVERE STORMS TO DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS MAY DEVELOP LATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...STORM SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO RELAY REPORTS OF HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.